Hello - this is my first post in the AF section and I'm hoping for some advice. Almost 4 years ago I had a sudden and frightening SVT which resulted in me being in hospital for a few days. I had a heart scan which showed a moderate mitral regurgitation and was diagnosed with PAF. I was started on 2.5 bisoprolol and aspirin & told the SVT was probably caused by my potassium levels being 'through the floor'
After a shaky few months when the bisoprolol was raised temporarily to 5 I settled on a dose of 2.5.
I've had the occasionally 'odd' feeling and often at night get a faster heart beat but have generally been well.
Yesterday I was having lunch with a friend when I experienced a strange sensation that started in my chest and raised up to my ears- I felt that if it reached the top of my ears I would pass out.. Apparently I turned grey! My heart started racing so I tried to control my breathing and had a glass of water but the sensation came back. We left the cafe but I couldn't get beyond the ground floor and my friend bundled me in a cab and up to a&e. By the time we got there my whole body was shaking uncontrollably and I felt terrible. I had an ECG which showed it wasn't an SVT this time & blood tests but they were clear except the potassium was 'borderline low' I was kept in for a few hours and when my heart rate dropped and the shaking stopped I was discharged & told to see my gp today.
My gp checked my pulse & bp - both fine - and has increased the bisoprolol by 1.25 up to 3.75.
I'm due to go on holiday tuesday to majorca & am wondering if I should go? The doctor just told me to let the insurance company know to check I'd be covered. My main concern is if I felt like I did yesterday while I'm mid air!! I started taking a magnesium supplement last week and wonder if this could have caused it? The a&e doctor said I'd probably never know the cause!
Sorry to write at length .. Hope someone can help!